| Model Number |
SUTURE ANCHOR, BIOCOMPOSITE CORKSCREW |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a shoulder arthroscopy for a rotator cuff suture the metal implant holder of the device broke in the humeral head when the surgeon tried to screw it in.The anchor hole had to be enlarged to remove the device.All broken pieces were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint confirmed, the driver tip broke off and the fragment was not returned.The anchor and suture were returned and were undamaged.A likely cause of the event is prying/leveraging the device during insertion.